Alert archive / North Dakota / High Wind Warnings in 2008

High Wind Warning 5, NWS Bismarck, ND

August 22, 2008Adams County, Bowman County, North Dakota

NWS Bismarck, ND issued this high wind warning at Aug 22, 2008, 12:27 PM MDT for Adams County, Bowman County, North Dakota. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2008, 12:27 PM MDT (18:27 UTC)
Expired
Aug 22, 2008, 5:44 PM MDT
In force
5 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Bowman County, ND

The radar

The Bismarck radar (KBIS), 189 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 6.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2008-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2008-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -133 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-133 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 221827
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
127 PM CDT FRI AUG 22 2008

...STRONG WEST TO NORTHWEST WINDS CAN BE EXPECTED THIS AFTERNOON...

.STRONG WEST TO NORTHWEST WINDS BEHIND A COLD FRONT THIS AFTERNOON
WILL CONTINUE THROUGH EARLY EVENING. SUSTAINED WEST TO NORTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH
EARLY EVENING OVER MOST OF CENTRAL AND WESTERN NORTH DAKOTA. THE
STRONGEST WINDS WILL BE FELT OVER EXTREME SOUTHWEST NORTH DAKOTA...IN
BOWMAN AND ADAMS COUNTIES...WHERE SUSTAINED WINDS WILL BE AROUND
40 MPH WITH GUSTS TO 55 MPH. MOTORISTS...ESPECIALLY THOSE DRIVING
HIGH PROFILE VEHICLES...SHOULD USE CAUTION.

NDZ043-044-230000-
/O.UPG.KBIS.WI.Y.0026.000000T0000Z-080823T0000Z/
/O.NEW.KBIS.HW.W.0005.080822T1827Z-080823T0000Z/
BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BOWMAN...HETTINGER
1227 PM MDT FRI AUG 22 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST TO NORTHWEST WINDS OF 40 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE THROUGH EARLY EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NDZ001>005-009>013-017>023-025-031>037-040>042-045>048-050-051-
230000-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-080823T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
127 PM CDT FRI AUG 22 2008 /1227 PM MDT FRI AUG 22 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH THE EARLY EVENING. 

A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KS
2 follow-up statements
000 
WWUS73 KBIS 222103
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
403 PM CDT FRI AUG 22 2008

...STRONG WEST TO NORTHWEST WINDS CAN BE EXPECTED THIS
AFTERNOON...

.STRONG WEST TO NORTHWEST WINDS BEHIND A COLD FRONT THIS
AFTERNOON WILL CONTINUE THROUGH EARLY EVENING. SUSTAINED WEST WINDS
OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED THROUGH
EARLY EVENING OVER MOST OF CENTRAL AND WESTERN NORTH DAKOTA. THE
STRONGEST WINDS WILL BE FELT OVER EXTREME SOUTHWEST NORTH
DAKOTA...IN BOWMAN AND ADAMS COUNTIES...WHERE SUSTAINED WINDS WILL
BE AROUND 40 MPH WITH GUSTS TO 55 MPH. MOTORISTS...ESPECIALLY
THOSE DRIVING HIGH PROFILE VEHICLES... SHOULD USE CAUTION.

NDZ043-044-230000-
/O.CON.KBIS.HW.W.0005.000000T0000Z-080823T0000Z/
BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BOWMAN...HETTINGER
303 PM MDT FRI AUG 22 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

WEST TO NORTHWEST WINDS OF 40 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE THROUGH EARLY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NDZ001>005-009>013-017>023-025-031>037-040>042-045>048-050-051-
230000-
/O.CON.KBIS.WI.Y.0026.000000T0000Z-080823T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
403 PM CDT FRI AUG 22 2008 /303 PM MDT FRI AUG 22 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

SUSTAINED WINDS OF 25 TO 35 MPH WITH 45 MPH GUSTS HAVE BEEN
OBSERVED ACROSS WESTERN AND CENTRAL NORTH DAKOTA AND ARE EXPECTED
TO CONTINUE THROUGH EARLY EVENING BEFORE SLOWLY DISSIPATING.

A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

SCHECK
000 
WWUS73 KBIS 222344
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
644 PM CDT FRI AUG 22 2008

...STRONG WINDS WILL PERSIST UNTIL SUNSET...

.STRONG NORTHWEST WINDS GUSTING OVER 40 MPH WILL PERSIST UNTIL
SUNSET AND THEN WILL DIMINISH RAPIDLY. WINDS HAVE GUSTED AS HIGH
AS 55 MPH IN BISMARCK LATE THIS AFTERNOON. MOTORISTS... ESPECIALLY
THOSE DRIVING HIGH PROFILE VEHICLES... SHOULD USE CAUTION.

NDZ043-044-230200-
/O.CAN.KBIS.HW.W.0005.000000T0000Z-080823T0000Z/
/O.EXB.KBIS.WI.Y.0026.000000T0000Z-080823T0200Z/
BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BOWMAN...HETTINGER
544 PM MDT FRI AUG 22 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

ALTHOUGH WINDS ARE DECREASING THEY WILL REMAIN AT OR NEAR ADVISORY
STRENGTH UNTIL SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ001>005-009>013-017>023-025-031>037-040>042-045>048-050-051-
230200-
/O.EXT.KBIS.WI.Y.0026.000000T0000Z-080823T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
644 PM CDT FRI AUG 22 2008 /544 PM MDT FRI AUG 22 2008/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING. 

SUSTAINED WINDS OF 25 TO 35 MPH WITH 45 MPH GUSTS HAVE BEEN
OBSERVED ACROSS WESTERN AND CENTRAL NORTH DAKOTA AND ARE EXPECTED
TO CONTINUE THROUGH EARLY EVENING BEFORE SLOWLY DISSIPATING.

A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

RSL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at Aug 22, 9:55 AM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 22, 9:55 AM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1055 AM CDT FRI AUG 22 2008

.UPDATE...

TEMPERATURES ARE ALREADY 10F LESS THAN FORECAST OVER SOUTH CENTRAL
NORTH DAKOTA. SO...LOWERED FORECAST HIGHS FOR TODAY. ALSO HAD TO
ADJUST DEWPOINTS TO BETTER REFLECT ONGOING SITUATION. USED 12 UTC
NAM FOR THAT. WINDS APPEAR TO BE ON TRACK.

CONCERNING PRECIPITATION...THE SCATTERED CONVECTION ALONG THE COLD
FRONT HAS PUSHED INTO EASTERN NORTH DAKOTA...LEAVING ONLY ELEVATED
CONVECTION OVER WESTERN AND CENTRAL NORTH DAKOTA. EXPECT THAT
INSTABILITY WILL BE INSUFFICIENT FOR MORE THAN RANDOM THUNDERSTORM
DEVELOPMENT...WITH THE BEST CHANCES ALONG THE NORTHERN BORDER.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A BROAD AREA OF
COMMA HEAD PRECIPITATION ASSOCIATED WITH THE MIDDLE LEVEL LOW OVER
NORTHEASTERN MONTANA. THIS ACTIVITY SHOULD MOVE INTO WESTERN NORTH
DAKOTA THIS AFTERNOON AND PROGRESS INTO THE DEVILS LAKE AREA LATER
THIS EVENING. EXPECT THAT PRECIPITATION COVERAGE WILL DECREASE
WITH TIME AS THE CYCLONIC BRANCH OF THE WARM CONVEYOR BELT WEAKENS
AND BECOMES CUT OFF FROM THE WARM SECTOR.

&&

.PREV DISCUSSION... /ISSUED 431 AM CDT FRI AUG 22 2008/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT
AS THE MODELS HAVE ADVERTISED OVER THE PAST FEW DAYS...THE UPPER
LEVEL TROUGH IS NOW MOVING ACROSS SOUTHERN CANADA AND IS NOW
CENTERED IN SOUTHWESTERN SASKATCHEWAN. THE TROUGH SHOULD MOVE
EAST ACROSS SASKATCHEWAN AND MANITOBA TODAY AND EARLY TONIGHT. THE
ASSOCIATED SURFACE LOW IS NOW IN THE CENTRAL DAKOTAS AND IT WILL
MOVE EAST AHEAD OF THE TROUGH SHIFTING THE POTENTIAL FOR SEVERE
THUNDERSTORMS EAST AS IT DOES. STILL COULD SEE SOME SHOWERS OR
THUNDERSTORMS ALONG THE BORDER NEAR THE CENTER OF THE UPPER LEVEL
TROUGH...SO WILL KEEP A SLIGHT CHANCE OF PRECIP ALONG THE NORTHERN
COUNTIES THROUGH THE AFTERNOON. TEMPERATURES WILL BE COOLER
TODAY...ESPECIALLY ALONG THE CANADIAN BORDER TODAY. IN
ADDITION...STRONG LOW TO MID LEVEL WINDS WILL COMBINE WITH STRONG
SURFACE PRESSURE RISES TO GENERATE STRONG WINDS ACROSS THE
FORECAST AREA. 20 TO 35 MPH WINDS WITH GUSTS TO 45 MPH LIKELY BY
NOON ACROSS THE FORECAST AREA. CONSIDERED A RED FLAG WARNING IN
THE SOUTHWEST WHERE GRASSLANDS ARE VERY DRY BUT IT APPEARS THE RH
SHOULD NOT DROP BELOW 30 PERCENT SO WILL NOT ISSUE AT THIS TIME.

RIDGING ALOFT TONIGHT WILL HOLD THE HIGH PRESSURE SYSTEM OVER THE
AREA THROUGH THE WEEKEND. SHOULD SEE TEMPS DROP INTO THE LOWER 40S
IN THE SOUTHWEST SATURDAY MORNING...BUT AS THE UPPER LEVEL RIDGE
MOVES INTO THE PLAINS A SLOW WARMING TREND CAN BE EXPECTED.

LONG TERM...MONDAY THROUGH THURSDAY NIGHT
THE NEXT UPPER LEVEL TROUGH WILL DRIVE A SURFACE LOW ACROSS THE
PLAINS STARTING TUESDAY SO WILL LOOK FOR A CHANCE OF THUNDERSTORMS
TUESDAY AND WEDNESDAY...ENDING DURING THE DAY ON THURSDAY. AS HAS
HAPPENED OVER THE PAST FEW EVENTS...WILL LOOK FOR WARM
TEMPERATURES MONDAY AND TUESDAY...THEN A COOLING TREND WEDNESDAY
AND THURSDAY AS THE TROUGH MOVES THROUGH THE PLAINS.

AVIATION...SCATTERED THUNDERSTORMS THIS MORNING...FOLLOWED BY
STRONG SURFACE WINDS IN THE LATE MORNING AND AFTERNOON. CONDITIONS
WILL IMPROVE IN THE EARLY EVENING WITH VFR CONDITIONS EXPECTED
TONIGHT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.

&&

TSW/SCHECK
Hazardous weather outlook, Aug 22, 3:14 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
414 AM CDT FRI AUG 22 2008

NDZ005-012-013-021>023-025-230915-
ROLETTE-MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
414 AM CDT FRI AUG 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS MORNING...SOME COULD
BE SEVERE WITH LARGE HAIL...STRONG WINDS...AND HEAVY RAIN. THERE
WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON. IN
ADDITION...THERE IS A WIND ADVISORY IN EFFECT FOR THIS MORNING
THROUGH EARLY EVENING DUE TO STRONG WEST TO NORTHWEST WINDS 20 TO
35 MPH WITH A FEW GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ020-033>037-040>048-050-051-230915-
OLIVER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
414 AM CDT FRI AUG 22 2008 /314 AM MDT FRI AUG 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS
MORNING. IN ADDITION THERE IS A WIND ADVISORY IN EFFECT THIS
MORNING THROUGH EARLY EVENING FOR WEST TO NORTHWEST WINDS 20 TO 35
MPH WITH OCCASIONAL GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>004-009>011-017>019-031-032-230915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-
DUNN-MERCER-GOLDEN VALLEY-BILLINGS-
414 AM CDT FRI AUG 22 2008 /314 AM MDT FRI AUG 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS
MORNING...WITH A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON. IN
ADDITION THERE IS A WIND ADVISORY IN EFFECT FOR THIS MORNING
THROUGH EARLY EVENING FOR WEST TO NORTHWEST WINDS 20 TO 35 MPH
WITH OCCASIONAL GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 22, 8:29 AM MDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
929 AM CDT FRI AUG 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             ROLETTE                 48.66N 99.84W
08/21/2008  M0.88 INCH       ROLETTE            ND   BROADCAST MEDIA

            30 MINUTES OF NICKEL HAIL.

0829 PM     HAIL             ANAMOOSE                47.88N 100.24W
08/21/2008  M0.88 INCH       MCHENRY            ND   BROADCAST MEDIA

0850 PM     HAIL             3 W SOUTH FAIRFIELD     47.12N 103.26W
08/21/2008  M0.88 INCH       BILLINGS           ND   PUBLIC

            ESTIMATED 55 TO 60 MPH WINDS

0904 PM     TSTM WND GST     6 N DICKINSON           46.97N 102.79W
08/21/2008  E60.00 MPH       STARK              ND   AMATEUR RADIO

0904 PM     TSTM WND GST     6 N DICKINSON           46.97N 102.79W
08/21/2008  E60.00 MPH       STARK              ND   AMATEUR RADIO

            60 MPH WINDS.

0904 PM     TSTM WND GST     6 N DICKINSON           46.97N 102.79W
08/21/2008  E60.00 MPH       STARK              ND   AMATEUR RADIO

0905 PM     HAIL             5 N DICKINSON           46.95N 102.79W
08/21/2008  M1.25 INCH       STARK              ND   AMATEUR RADIO

0924 PM     TSTM WND GST     7 NW TAYLOR             46.97N 102.53W
08/21/2008  M58.00 MPH       STARK              ND   TRAINED SPOTTER

1020 PM     HAIL             MEDORA                  46.91N 103.52W
08/21/2008  M0.75 INCH       BILLINGS           ND   LAW ENFORCEMENT

1027 PM     FLASH FLOOD      HARVEY                  47.77N 99.94W
08/21/2008                   WELLS              ND   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS STREET FLOODING IN THE CITY OF
            HARVEY ALONG WITH UNDERPASSES BLOCKED.

1030 PM     HAIL             CENTER                  47.12N 101.30W
08/21/2008  M0.88 INCH       OLIVER             ND   LAW ENFORCEMENT

1055 PM     HAIL             5 N WASHBURN            47.36N 101.03W
08/21/2008  E0.88 INCH       MCLEAN             ND   PUBLIC

            SOME NICKEL SIZE HAIL ACCOMPANIED BY VERY HEAVY RAIN.

0140 AM     HAIL             RICHARDTON              46.88N 102.32W
08/22/2008  E0.75 INCH       STARK              ND   LAW ENFORCEMENT

0400 AM     HEAVY RAIN       HARVEY                  47.77N 99.94W
08/22/2008  M5.10 INCH       WELLS              ND   BROADCAST MEDIA

            5.10 INCHES OF RAIN FELL AT THE RADIO STATION IN HARVEY
            FROM APPROXIMATELY 9 PM CDT AUGUST 21 TO 4 AM AUGUST 22.

&&

JVINING
Local storm report, Aug 22, 12:14 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
114 PM CDT FRI AUG 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     FLASH FLOOD      ROLETTE                 48.66N 99.84W
08/21/2008                   ROLETTE            ND   TRAINED SPOTTER

            3 TO 4 INCHES OF RAINFALL REPORTED THROUGHOUT THE CITY OF
            ROLETTE OVER A ONE TO TWO HOUR PERIOD. WATER REPORTED
            OVER ROADS DUE TO HEAVY RAINFALL. WATER SLOWLY RECEDED
            SHORTLY AFTER 1 AM.

&&

KBIRK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 6:33 PM MDTTornado WarningBISMcHenry, Pierce27 min
Aug 21, 6:57 PM MDTSevere Thunderstorm WarningBISMcHenry, McLean, Pierce, Sheridan63 min
Aug 21, 7:09 PM MDTSevere Thunderstorm WarningBISMcLean, Mountrail, Ward66 min
Aug 21, 7:09 PM MDTSevere Thunderstorm WarningBISRolette66 min
Aug 21, 7:20 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley, Stark40 min
Aug 21, 7:49 PM MDTSevere Thunderstorm WarningBISPierce, Sheridan, Wells35 min
Aug 21, 7:59 PM MDTSevere Thunderstorm WarningBISSheridan61 min
Aug 21, 8:01 PM MDTSevere Thunderstorm WarningBISBillings, Dunn, Stark44 min
Aug 21, 8:05 PM MDTAreal Flood AdvisoryBISRolette6 hr
Aug 21, 8:36 PM MDTSevere Thunderstorm WarningBISDunn, Mercer, Morton, Stark54 min
Aug 21, 8:46 PM MDTFlash Flood WarningBISRolette4 hr
Aug 21, 8:46 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley44 min
Aug 21, 8:52 PM MDTFlash Flood WarningBISPierce, Sheridan, Wells23 min
Aug 21, 8:58 PM MDTSevere Thunderstorm WarningBISMercer, Morton, Oliver48 min
Aug 21, 9:16 PM MDTFlash Flood WarningBISWells29 min
Aug 21, 9:27 PM MDTFlash Flood WarningBISSheridan, Wells4 hr
Aug 21, 9:36 PM MDTSevere Thunderstorm WarningBISBurleigh, McLean, Morton, Oliver54 min
Aug 21, 10:03 PM MDTSevere Thunderstorm WarningBISDunn, Stark42 min
Aug 21, 10:16 PM MDTSevere Thunderstorm WarningBISSheridan30 min
Aug 22, 12:40 AM MDTSevere Thunderstorm WarningBISDunn, McLean, Mercer, Morton, Oliver, Stark and 1 more50 min
Aug 22, 12:57 AM MDTTornado WarningBISMcLean, Mercer, Oliver33 min
Aug 22, 1:21 AM MDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Oliver, Sheridan39 min
Aug 22, 1:41 AM MDTTornado WarningBISMcLean, Sheridan34 min
Aug 22, 2:00 AM MDTSevere Thunderstorm WarningBISMcLean, Sheridan, Wells45 min
Aug 22, 2:40 AM MDTSevere Thunderstorm WarningBISFoster, Sheridan, Wells32 min
Aug 22, 2:45 AM MDTWind AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more17 hr
Aug 22, 2:56 AM MDTAreal Flood AdvisoryBISWells3 hr

Nearby

High Wind Warnings in North Dakota, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.